Alert archive / South Dakota / High Wind Warnings in 2021

High Wind Warning 8, NWS Rapid City, SD

September 19, 2021Custer County, Meade County, Pennington County, South Dakota

NWS Rapid City, SD issued this high wind warning at Sep 19, 2021, 10:15 AM MDT for Custer County, Meade County, Pennington County, South Dakota. It took effect at Sep 19, 2021, 7:00 PM MDT. It was in force for 5 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 19, 2021, 10:15 AM MDT (16:15 UTC)
In effect from
Sep 19, 2021, 7:00 PM MDT
Expired
Sep 19, 2021, 11:54 PM MDT
In force
5 hr
Issued by
NWS Rapid City, SD

Counties Custer County, SD, Meade County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 14 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 7:00 PM MDTNON-TSTM WND GST 534 S Dwtn Rapid City, SD
Sep 19, 7:08 PM MDTNON-TSTM WND GST 551 E Dwtn Rapid City, SD
Sep 19, 7:09 PM MDTNON-TSTM WND GST 695 Wnw New Underwood, SD
Sep 19, 7:12 PM MDTNON-TSTM WND GST 581 E Dwtn Rapid City, SD
Sep 19, 7:24 PM MDTNON-TSTM WND GST 583 W Union Center, SD
Sep 19, 7:27 PM MDTNON-TSTM WND GST 611 E Dwtn Rapid City, SD
Sep 19, 7:29 PM MDTNON-TSTM WND GST 571 Ene Mud Butte, SD
Sep 19, 7:39 PM MDTNON-TSTM WND GST 601 W Box Elder, SD
Sep 19, 7:39 PM MDTNON-TSTM WND GST 613 Nnw Scenic, SD
Sep 19, 7:40 PM MDTNON-TSTM WND GST 70Ellsworth Afb, SD
Sep 19, 7:41 PM MDTNON-TSTM WND GST 69Rapid City Arpt, SD
Sep 19, 7:44 PM MDTNON-TSTM WND GST 523 Wsw Fairburn, SD
Sep 19, 7:44 PM MDTNON-TSTM WND GST 608 Ssw Folsom, SD
Sep 19, 7:46 PM MDTNON-TSTM WND GST 59Wasta, SD
Sep 19, 7:49 PM MDTNON-TSTM WND GST 743 Nw Wasta, SD
Sep 19, 8:01 PM MDTNON-TSTM WND GST 70Wasta, SD
Sep 19, 8:20 PM MDTNON-TSTM WND GST 678 S Wall, SD
Sep 19, 8:24 PM MDTNON-TSTM WND GST 733 Nw Wasta, SD
Sep 19, 8:39 PM MDTNON-TSTM WND GST 558 Ssw Folsom, SD
Sep 19, 9:20 PM MDTNON-TSTM WND GST 728 S Wall, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 4.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2795 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS73 KUNR 191615
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
1015 AM MDT Sun Sep 19 2021

SDZ026-030-031-072-073-200800-
/O.UPG.KUNR.WI.Y.0014.210920T0000Z-210920T0800Z/
/O.NEW.KUNR.HW.W.0008.210920T0100Z-210920T0600Z/
Rapid City-Custer Co Plains-Pennington Co Plains-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Including the cities of Rapid City, Folsom, Box Elder, Caputa, 
Wall, Sturgis, Piedmont, Summerset, Ellsworth AFB, 
and Union Center
1015 AM MDT Sun Sep 19 2021

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT
MDT TONIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Rapid City area, the Custer County Plains, the 
  Pennington County Plains, the Sturgis/Piedmont Foot Hills and 
  the Southern Meade County Plains.

* WHEN...From 7 PM this evening to midnight MDT tonight.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ027-041-042-200600-
/O.EXB.KUNR.WI.Y.0014.210920T0100Z-210920T0600Z/
Southern Foot Hills-Fall River-Oglala Lakota-
Including the cities of Edgemont, Hot Springs, Ardmore, Oelrichs,
Pine Ridge, Oglala, and Kyle
1015 AM MDT Sun Sep 19 2021

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT MDT
TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph 
  expected.

* WHERE...The Southern Foot Hills, the Fall River County Plains 
  and Oglala Lakota County. This includes the Tribal Lands of 
  the Pine Ridge Reservation.

* WHEN...From 7 PM this evening to midnight MDT tonight.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ001-002-012-013-025-200600-
/O.EXT.KUNR.WI.Y.0014.210919T2300Z-210920T0600Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Northern Foot Hills-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Spearfish, and Whitewood
1015 AM MDT Sun Sep 19 2021

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The plains of northwest and west-central South Dakota.

* WHEN...From 5 PM this afternoon to midnight MDT tonight.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ014-032-043-200800-
/O.EXT.KUNR.WI.Y.0014.210920T0200Z-210920T0800Z/
Ziebach-Haakon-Jackson-
Including the cities of Dupree, Philip, and Kadoka
1015 AM MDT Sun Sep 19 2021

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MDT
MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...The plains of northwest and west-central South Dakota.

* WHEN...From 8 PM this evening to 2 AM MDT Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
938 
WWUS73 KUNR 192033
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
233 PM MDT Sun Sep 19 2021

SDZ026-030-031-072-073-200600-
/O.CON.KUNR.HW.W.0008.210920T0100Z-210920T0600Z/
Rapid City-Custer Co Plains-Pennington Co Plains-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Including the cities of Rapid City, Folsom, Box Elder, Caputa, 
Wall, Sturgis, Piedmont, Summerset, Ellsworth AFB, 
and Union Center
233 PM MDT Sun Sep 19 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Rapid City area, the Custer County Plains, the 
  Pennington County Plains, the Sturgis/Piedmont Foot Hills and 
  the Southern Meade County Plains.

* WHEN...From 7 PM this evening to midnight MDT tonight.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-002-012-013-025-200600-
/O.CON.KUNR.WI.Y.0014.210919T2300Z-210920T0600Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Northern Foot Hills-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Spearfish, and Whitewood
233 PM MDT Sun Sep 19 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The plains of northwest and west-central South Dakota.

* WHEN...From 5 PM this afternoon to midnight MDT tonight.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ014-032-043-200800-
/O.CON.KUNR.WI.Y.0014.210920T0200Z-210920T0800Z/
Ziebach-Haakon-Jackson-
Including the cities of Dupree, Philip, and Kadoka
233 PM MDT Sun Sep 19 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...The plains of northwest and west-central South Dakota.

* WHEN...From 8 PM this evening to 2 AM MDT Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ027-041-042-200600-
/O.CON.KUNR.WI.Y.0014.210920T0100Z-210920T0600Z/
Southern Foot Hills-Fall River-Oglala Lakota-
Including the cities of Edgemont, Hot Springs, Ardmore, Oelrichs,
Pine Ridge, Oglala, and Kyle
233 PM MDT Sun Sep 19 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph 
  expected.

* WHERE...The Southern Foot Hills, the Fall River County Plains 
  and Oglala Lakota County. This includes the Tribal Lands of 
  the Pine Ridge Reservation.

* WHEN...From 7 PM this evening to midnight MDT tonight.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
852 
WWUS73 KUNR 200356
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
956 PM MDT Sun Sep 19 2021

SDZ026-030-072-200500-
/O.CAN.KUNR.HW.W.0008.000000T0000Z-210920T0600Z/
Rapid City-Custer Co Plains-Sturgis/Piedmont Foot Hills-
Including the cities of Rapid City, Folsom, Sturgis, Piedmont, 
and Summerset
956 PM MDT Sun Sep 19 2021

...HIGH WIND WARNING IS CANCELLED...

$$

SDZ001-012-025-027-041-200500-
/O.CAN.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/
Harding-Butte-Northern Foot Hills-Southern Foot Hills-Fall River-
Including the cities of Buffalo, Belle Fourche, Spearfish, 
Whitewood, Edgemont, Hot Springs, Ardmore, and Oelrichs
956 PM MDT Sun Sep 19 2021

...WIND ADVISORY IS CANCELLED...

$$

SDZ031-073-200600-
/O.CON.KUNR.HW.W.0008.000000T0000Z-210920T0600Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
956 PM MDT Sun Sep 19 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Northwest winds 25 to 40 mph with gusts to around 60 
  mph.

* WHERE...The Southern Meade County Plains and the Pennington 
  County Plains.

* WHEN...Until midnight MDT tonight.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ044-046-047-200800-
/O.EXA.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/
Bennett-Mellette-Todd-
Including the cities of Martin, White River, and Mission
956 PM MDT Sun Sep 19 2021 /1056 PM CDT Sun Sep 19 2021/

...WIND ADVISORY IN EFFECT UNTIL 2 AM MDT /3 AM CDT/ MONDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Bennett County, Mellette County and Todd County. This 
  includes the Tribal Lands of the Rosebud Reservation.

* WHEN...Until 2 AM MDT /3 AM CDT/ Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control,
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ002-013-200600-
/O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/
Perkins-Northern Meade Co Plains-
Including the cities of Lemmon, Bison, and Faith
956 PM MDT Sun Sep 19 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...The Northern Meade County Plains and Perkins County.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ014-032-043-200800-
/O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/
Ziebach-Haakon-Jackson-
Including the cities of Dupree, Philip, and Kadoka
956 PM MDT Sun Sep 19 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT MONDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Jackson County, Ziebach County and Haakon County. This 
  includes the Tribal Lands of the Pine Ridge Reservation and 
  the Cheyenne River Reservation.

* WHEN...Until 2 AM MDT Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ042-200600-
/O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/
Oglala Lakota-
Including the cities of Pine Ridge, Oglala, and Kyle
956 PM MDT Sun Sep 19 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Oglala Lakota County. This includes the Tribal Lands 
  of the Pine Ridge Reservation.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
321 
WWUS73 KUNR 200554
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
1154 PM MDT Sun Sep 19 2021

SDZ031-073-200700-
/O.CAN.KUNR.HW.W.0008.000000T0000Z-210920T0600Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
1154 PM MDT Sun Sep 19 2021

...HIGH WIND WARNING IS CANCELLED...

$$

SDZ002-013-042-200700-
/O.CAN.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/
Perkins-Northern Meade Co Plains-Oglala Lakota-
Including the cities of Lemmon, Bison, Faith, Pine Ridge, Oglala,
and Kyle
1154 PM MDT Sun Sep 19 2021

...WIND ADVISORY IS CANCELLED...

$$

SDZ014-200700-
/O.CAN.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/
Ziebach-
Including the city of Dupree
1154 PM MDT Sun Sep 19 2021

...WIND ADVISORY IS CANCELLED...

$$

SDZ032-043-044-046-047-200800-
/O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/
Haakon-Jackson-Bennett-Mellette-Todd-
Including the cities of Philip, Kadoka, Martin, White River, 
and Mission
1154 PM MDT Sun Sep 19 2021 /1254 AM CDT Mon Sep 20 2021/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT /3 AM CDT/
MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Bennett County, Todd County, Mellette County, Jackson 
  County and Haakon County. This includes the Tribal Lands of 
  the Pine Ridge Reservation and the Rosebud Reservation.

* WHEN...Until 2 AM MDT /3 AM CDT/ Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Sep 19, 5:25 AM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 19, 5:25 AM MDT, 4 hours 50 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
525 AM MDT Sun Sep 19 2021

.DISCUSSION...(Today Through Saturday)
Issued at 210 AM MDT Sun Sep 19 2021

Water vapor shows upper trof building from the Pac NW into the
Northern Rockies. Lead short wave is ejecting northeast from the
Central Rockies, spreading mid level cloudiness into our forecast
area, with some radar echoes/virga. At the surface, low center is
over northwest ND with trof extending southward through the NEB
panhandle. Warm and windy conditions continue early this morning,
especially downslope areas of the northern/eastern Black Hills.

Warm and windy conditions will prevail again today with surface
trof advancing slowly eastward across the Dakotas. Near critical
fire weather conditions will be the main concern for today ahead
of an approaching cold front. The cold front will sweep through
northeast WY and far northwest SD late this afternoon, then
advance through the rest of western SD this evening. Impressive
pressure rises behind the fropa up to 6mb/3hr will result in a few
hours of wind advisory criteria winds in the usual windy areas of
western SD to the north and east of the Black Hills. Will issue a
wind advisory for these areas, and let the day shift decide if an
advisory is needed across south central SD.

There is a good chance of showers and a few thunderstorms post
frontal tonight, with continued chances during the day on Monday
and possibly into Monday evening as upper trof crosses the
Northern Plains. Trof axis pushes east on Tuesday with drier air
building in. Relatively chilly temperatures expected Monday and
Tuesday.

Mainly dry and warmer conditions then expected through the weekend
with generally west/northwest flow aloft.

&&

.AVIATION...(For the 12Z TAFS Through 12Z Monday Morning)
Issued At 515 AM MDT Sun Sep 19 2021

VFR conditions are expected across the area through this
afternoon. Gusty southerly to southwesterly winds will occur over
the area this morning and into the afternoon. A strong cold front
will move across northeast WY late this afternoon and across
western SD this evening, bringing strong northwesterly winds and a
chances for showers and a few thunderstorms. MVFR conditions may
occur near the showers and thunderstorms.

&&

.FIRE WEATHER...RH's should remain above 15 percent
Issued at 210 AM MDT Sun Sep 19 2021

Elevated to near critical fire wx conditions expected again today,
with warm/dry conditions and gusty southwest winds ahead of a cold
front. Strong cold front then sweeps through northeast WY and far
northwest SD late this afternoon, and the rest of western SD this
evening, with very gusty northwest winds. Cooler and unsettled
weather expected tonight through Monday. Warmer and drier
conditions return mid week for potential elevated fire wx
conditions.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 6 PM this evening to 2 AM MDT Monday for
     SDZ001-002-012>014-025-026-030>032-043-072-073.

WY...None.
&&

DISCUSSION...Johnson
AVIATION...Wong
FIRE WEATHER...Johnson
Hazardous weather outlook, Sep 19, 7:34 AM MDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
734 AM MDT Sun Sep 19 2021

SDZ024-027>029-041-042-044-046-047-049-074-WYZ057-201300-
Northern Black Hills-Southern Foot Hills-Central Black Hills-
Southern Black Hills-Fall River-Oglala Lakota-Bennett-Mellette-
Todd-Tripp-Hermosa Foot Hills-Wyoming Black Hills-
734 AM MDT Sun Sep 19 2021 /834 AM CDT Sun Sep 19 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

Near critical fire weather conditions are expected today across
much of the area. A few thunderstorms are possible
tonight but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few thunderstorms are possible Monday, but severe storms are
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-002-012>014-025-026-030>032-043-072-073-201300-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Foot Hills-Rapid City-Custer Co Plains-
Pennington Co Plains-Haakon-Jackson-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
734 AM MDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of northwestern
South Dakota...and southwestern South Dakota.

.DAY ONE...Today and Tonight

Near critical fire weather conditions are expected today across
much of the area. Strong northwest winds with gusts over 45 mph are
expected behind a cold front this evening into tonight, when a
Wind Advisory is in effect. A few thunderstorms are possible
tonight, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few thunderstorms are possible Monday, but severe storms are
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

WYZ054>056-058-071-201300-
Northern Campbell-Southern Campbell-Western Crook-Weston-
Northeastern Crook-
734 AM MDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of northeast
Wyoming.

.DAY ONE...Today and Tonight

Near critical fire weather conditions are expected today across
much of the area. Breezy southwest winds early today will become
northwesterly behind a cold front this afternoon, with some gusts
over 45 mph possible. A few thunderstorms are possible tonight,
but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few thunderstorms are possible Monday, but severe storms are
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:36 AM MDTWind AdvisoryUNRBennett, Butte, Custer, Fall River, Haakon, Harding and 9 more23 hr

Nearby

High Wind Warnings in South Dakota, 2021Every high wind warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.